My experience with Methotrexate..not good | Lupus Forums at The Lupus Site
  1. As you can see we have transferred to new forum software which is much more stable and will eliminate problems that we had with the old software.
    *** To login you will all need to reset your passwords. To do this simply click login (top right) then click the forgot password link. You will receive an email with a link to reset your password. You can then use the forums as normal.
    Dismiss Notice

My experience with Methotrexate..not good

Discussion in 'Cytotoxic / immunosuppressives' started by dudley, Jun 27, 2009.

  1. dudley

    dudley Registered

    Hi,

    I was on methotrexate. Had the normal side effects....nausea etc. I went from pill form to injections. This cut the th nauseac ect in half.

    I always get my blood work prior to seeing doc. Saw that my ALT and AST level went though the roof (these test are for the liver). Both were almost 200. High at my lab was 40. I stopped taking the drug that day (this is noted as a side effect to the drug.)

    Made appointment with rhummy that day. When I saw him he was not loverly concerned. Went to see his gastrointestional doc and said to never take the drug again. At that level on my alt and ast could cause perment damage to the liver. He told me to inform rhummy to pull another trick out of his hat and to have a liver biopsy. Believe it or not rhummy was furyios and wanted me to stay on drug..told him no way it was my liver and not his. Went to my own gastro doc and he freak at the numbers. Had to have a liver biopsy (which by the way did not hurt). I caught it in the beginning and was fortunate to have had no damage. I am now on Cytoxin for the chemo and Ultra forte to protect the liver. Cytoxin has it own set of bad side effects. My alt and ast level are now with in normal range.

    Just an fyi....people with lupus can run an elevated alt and ast ....about 5 to 10 points over the norm even if you are not on chemo...but not almost 160 over the high.

    Elaine
     
  2. AmberLPN

    AmberLPN Junior Member

    this is a great review. I haven't taken MTX pills but I did have injection back in 2011. I had horrible side effect. Horrible headache, nausea, stomach pain, and i got fried in the sun. I mean so so so bad and I am dark skinned so it takes a lot for me to burn. Then if that wasn't enough, I got a horrible virus while on the injections. My fever spiked to 103.5 for 7 days and they said there was nothing they could do about it. My body was in so much pain, i had the horrible chills from the fever. I thought i was dying. Im nervous my doctor is going to put me on this. If he does ill tell him what happened last time and if he thinks the benefits out way the risks then ill trust him.


    Thanks,


    A
     
  3. lazylegs

    lazylegs Moderator

    Amber there are other medications the doctor can prescribe instead.

    Take care,
    Lazylegs
     

Share This Page